Talk

Advanced search

Antibiotics and probiotics......

(5 Posts)
clarabellarocks Mon 10-Jan-11 07:57:29

I have had to have two lots of anti-biotics and had thrush as a result. I am due to finish my second lot tomorrow but my tummy has been so upset from them which I think could be a result of them stripping all the good bacteria away. Obviously I am worried about getting thrush again so have bought some probiotics from boots but on the packet it says to take 2 to 3 days after finish AB.

Should I wait or should I start today if my tummy is so upset - will it help?

RememberToPlaywiththeKids Mon 10-Jan-11 08:48:53

you need to wait until you've finished the antibitics, otherwise they will kill off the bacteria ion the probiotics thereby wasting your money!

It's grim having an upset tummy - try the bratt diet for a couple of days until you're sorted:

B = bananas
R = rice
A = apples / apple sauce
T = toast
T = tea

all easy to digest stuff that won't irritate your bowel.

and lots of water!

clarabellarocks Mon 10-Jan-11 09:06:26

Brilliant, thanks.

thumbwitch Mon 10-Jan-11 09:10:16

In the meantime you could also try eating biolive yoghurts. Although they are supposed not to contain sufficient bacteria to help, they still do. The antibiotics will of course kill them off as well, but daily biolive yoghurts will replace them daily too.

japhrimel Mon 10-Jan-11 19:59:20

You can take probiotics whilst on antibiotics if you space the doses out. Some will get wiped out but it could help prevent your probiotic stores getting quite so depleted.

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: